Alert archive / Florida / River Flood Warnings in 2011
River Flood Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Oct 9, 2011, 9:55 PM EDT for Hillsborough County, Florida. It took effect at Oct 10, 2011, 9:42 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2011, 9:55 PM EDT (01:55 UTC)
- In effect from
- Oct 10, 2011, 9:42 AM EDT
- Expired
- Oct 10, 2011, 3:19 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Manatee River near Wimauma at US 301 (WIMF1).
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 14.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Oct 9, 8:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 9, 8:00 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
800 PM EDT SUN OCT 9 2011
.UPDATE...PLENTY OF RAIN THIS AFTERNOON AND EARLY EVENING AS A LOW
PRESSURE SYSTEM ASSOCIATED WITH A WARM FRONT LOCATED ACROSS SOUTHERN
FLORIDA SLOWLY LIFTS NORTHWARD AND INTO THE AREA LATER TONIGHT. A
DEEP MOIST AIRMASS WILL CONTINUE TO BE ADVECTED BY THE
EASTERLY/NORTHEASTERLY FLOW...WITH A SECOND BURST OF HEAVY RAIN AND
GUSTY WINDS NOW AFFECTING THE FL EAST COAST. WEAK SUBSIDENCE RIGHT
OVER THE CENTRAL RIDGE OF THE STATE IS SUGGESTED BY RADAR AND
SATELLITE DATA AS SIGNIFICANT DRYING HAS OCCURRED OVER THE INTERIOR
ZONES...BUT STILL COULD EXPERIENCE ANOTHER ROUND OF SHOWERS LATER
TONIGHT AND THROUGH THE OVERNIGHT HOURS AS THE LOW/FRONT COMPLEX
APPROACHES.
WITH THE POSITION OF THE LOW BEING DEPICTED BY MODEL/MSAS ANALYSIS
AS JUST OFF THE EAST COAST BY FORT PIERCE...WILL GO AHEAD AND UPDATE
SURFACE WINDS...POPS AND QPF VALUES THROUGH MONDAY MID MORNING. AS
THE LOW PUSHES NW AND BLENDS WITH THE WARM FRONT...FLOW ON THE WAKE
OF THE LOW WILL TURN SW/S AND PUSHING THE DEEP MOISTURE OVER THE SE
GULF WATERS INTO THE AREA. WILL INCREASE OVERALL POPS BY TEN PERCENT
FROM THE TAMPA BAY AREA AND SOUTHWARD WITH SCATTERED 50 PERCENT FROM
PASCO THROUGH SARASOTA...AND 40 PERCENT FOR LEE AND CHARLOTTE
COUNTIES THROUGH MONDAY MID MORNING. NUMEROUS SHOWERS/60 PERCENT
CHANCE OF RAIN REMAINS IN PLACE FOR THE NATURE COAST TONIGHT.
THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT AS PRESSURE GRADIENTS
HAVE RELAXED ENOUGH TO KEEP SURFACE WINDS BELOW ADVISORY CRITERIA.
HOWEVER...OCCASIONAL WIND GUSTS IN THE 20 TO 25 MPH RANGE ARE STILL
POSSIBLE AS THE AFOREMENTIONED LOW/FRONT SYSTEM MOVES ACROSS THE
STATE.
MORNING LOWS SHOULD REMAIN A BIT ON THE WARM SIDE WITH UPPER 60S TO
LOWER 70S NORTH-TO-SOUTH.
&&
.AVIATION...
AREAS OF MVFR CEILINGS WILL AFFECT THE TERMINALS SITES FROM TIME TO
TIME THROUGH MONDAY MORNING AND COULD SEE SOME IFR CEILINGS LATE
TONIGHT INTO EARLY MONDAY MORNING. CONVECTION OFF THE SOUTHWEST
FLORIDA COAST IS EXPECTED TO BEGIN DRIFTING NORTH AND NORTHEAST
OVERNIGHT AND COULD AFFECT FMY/RSW LATE TONIGHT...SRQ TOWARD
MORNING...AND REACH TPA/PIE DURING MONDAY MORNING. THIS CONVECTION
COULD CAUSE SOME MORE MVFR/LOCAL IFR CEILINGS AND VISIBILITIES LATE
TONIGHT THROUGH MONDAY MORNING.
&&
.PREVIOUS SHORT TERM DISCUSSION FROM 154 PM EDT TODAY...
.SHORT TERM (TONIGHT - TUESDAY)...
HIGH PRESSURE OVER THE MID ATLANTIC WILL DRIFT EAST INTO THE WESTERN
ATLANTIC TONIGHT THROUGH TUESDAY AS A MID LEVEL TROUGH AND ATTENDANT
WEAK SURFACE LOW NOW OVER THE FLORIDA STRAITS AND SOUTHEAST GULF OF
MEXICO DRIFTS NORTH THROUGH THE EASTERN GULF WATERS THROUGH MONDAY
THEN THROUGH THE FLORIDA BIG BEND AND EASTERN FL PANHANDLE AND INTO
THE DEEP SOUTH LATE MONDAY NIGHT INTO TUESDAY. A DEVELOPING WARM
FRONT EXTENDING EAST ACROSS THE SOUTHERN PENINSULA WILL LIFT SLOWLY
NORTH INTO THE FORECAST AREA LATER TONIGHT AND MONDAY IN TANDEM WITH
THE SURFACE LOW.
AS IT DOES SO THE STRONG LOW LEVEL EASTERLY FLOW WILL GRADUALLY
WEAKEN AND VEER INTO THE SOUTHEAST AND SOUTH LATER TONIGHT THROUGH
MONDAY THEN SOUTHWEST DURING MONDAY NIGHT AND TUESDAY. SIMILAR TO
YESTERDAY EXPECT RAIN CHANCES TO REMAIN ELEVATED ACROSS THE ENTIRE
FORECAST AREA TONIGHT THROUGH AT LEAST MIDNIGHT UNDER CLOUDY SKIES
AS THE AFOREMENTIONED FEATURES AFFECT THE REGION...WITH POPS IN THE
30 TO 60 PERCENT RANGE FROM SOUTH TO NORTH OVERNIGHT. TRENDS FROM
SURFACE OBSERVATIONS SHOW WINDS ARE NOT AS STRONG AS THEY WERE
YESTERDAY AT THIS TIME DUE TO CLOUD COVER AND LACK OF SURFACE
HEATING. HOWEVER SATELLITE IMAGERY IS SHOWING SOME BREAKS IN THE
CLOUDS WHICH MAY ALLOW FOR BETTER MIXING TO OCCUR...THUS WILL
MAINTAIN THE LAKE WIND ADVISORY THROUGH 8 PM THIS EVENING FOR ALL
COUNTIES JUST TO BE ON THE SAFE SIDE.
DRIER AIR WRAPPING AROUND THE SOUTHERN PERIPHERY OF THE SURFACE LOW
LIFTING NORTH THROUGH THE EASTERN GULF WILL BRING LOWER RAIN CHANCES
ACROSS SOUTHERN ZONES ON MONDAY (POPS 30 PERCENT) WITH HIGHER POPS
CENTRAL AND NORTH (POPS IN THE 40 TO 50 PERCENT RANGE) WHERE THE
DEEPEST MOISTURE AND NORTHWARD MOVING WARM FRONT WILL RESIDE.
DURING MONDAY NIGHT AND TUESDAY A SURFACE TROUGH TRAILING SOUTHWEST
FROM THE DEPARTING SURFACE LOW WILL LINGER ACROSS THE REGION. THIS
BOUNDARY COMBINED WITH A SOUTHWEST FLOW WILL SUPPORT SCATTERED RANGE
POPS (30 TO 40 PERCENT SOUTH TO NORTH) AREA-WIDE UNDER PARTLY CLOUDY
SKIES. AFTER A FEW DAYS WITH BELOW NORMAL TEMPERATURES DECREASING
CLOUD COVER AND LOWER RAIN CHANCES WILL ALLOW TEMPERATURES TO WARM
BACK UP INTO THE UPPER 80S...FIRST ACROSS SOUTHERN MOST ZONES ON
MONDAY THEN ALL AREAS ON TUESDAY.
&&
.MARINE...
THE COMBINATION OF A WARM FRONT/LOW PRESSURE COMPLEX ACROSS SOUTHERN
FL AND STRONG HIGH PRESSURE TO THE NORTH OF THE AREA WILL STRONG
PRESSURE GRADIENTS ACROSS THE EASTERN GULF WATERS WITH WIND SPEEDS
AND SEAS AT ADVISORY LEVELS AT LEAST THROUGH MONDAY MORNING. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS TONIGHT AND THROUGH
THE OVERNIGHT HOURS.
AS THE LOW MIGRATES INTO THE NORTH EAST GULF AND THE WARM FRONT
BREAKS DOWN ON MONDAY...PRESSURE GRADIENTS FINALLY RELAX AND
CONDITIONS GRADUALLY SUBSIDE. W/SW FLOW ESTABLISHES IN THE WAKE OF
THE LOW...REMAINING BELOW HIGHLIGHT CRITERIA THROUGH THE REST OF THE
WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 85 74 87 / 50 40 30 40
FMY 73 85 74 88 / 40 30 30 30
GIF 69 86 73 88 / 50 40 30 40
SRQ 71 85 73 86 / 40 40 30 30
BKV 71 84 70 87 / 50 50 30 40
SPG 72 83 76 87 / 50 40 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20
TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/MARINE...22/AR
SHORT TERM...MCMICHAEL
LONG TERM...35/JOHNSON
AVIATION...69/CLOSEHazardous weather outlook, Oct 9, 5:26 AM EDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 526 AM EDT SUN OCT 9 2011 FLZ039-042-043-048>052-055>057-060>062-065-092130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 526 AM EDT SUN OCT 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... SUSTAINED WINDS WILL INCREASE AGAIN BY THIS AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS. WINDS ARE EXPECTED TO EXCEED 20 MPH WITH THE STRONGEST WINDS ALONG THE COASTLINE. A LAKE WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR ALL COUNTIES. ADDITIONALLY...ISOLATED THUNDERSTORMS ARE AGAIN IN THE FORECAST. STORMS COULD PRODUCE STRONG WINDS...DEADLY LIGHTNING AND LOCALIZED FLOODING. ...WIND AND SEA IMPACT... EAST WINDS WILL PERSIST IN THE 20 TO 30 KNOT RANGE THROUGH THE COASTAL WATERS WITH THE STRONGEST WINDS IN THE OFF SHORE WATERS. GUSTS THIS AFTERNOON COULD AGAIN APPROACH GALE FORCE. A SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT FOR ALL COASTAL WATERS. SEAS ARE EXPECTED TO BUILD TO 8 TO 12 FEET OFF SHORE AND 4 TO 6 FEET NEAR SHORE. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS EXPECTED THROUGH MID WEEK AS MOISTURE LINGERS OVER THE STATE. WHILE SEVERE WEATHER IS NOT EXPECTED...THE STRONGEST STORMS COULD PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING AND BRIEF BUT STRONG WIND GUSTS. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL BE BEGIN TO SUBSIDE BY TOMORROW. HOWEVER...SMALL CRAFT EXERCISE CAUTION THROUGH THE NEXT COUPLE OF DAYS BECAUSE WINDS WILL REMAIN IN THE 10-20 KNOT RANGE WITH SEAS AROUND 6 FEET OFF SHORE AND 2 TO 4 FEET NEAR SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BARRON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:55 PM EDT | River Flood Warning | TBW | Manatee | 44 hr |
| Oct 9, 9:55 PM EDT | River Flood Warning | TBW | Hardee | 4 days |
| Oct 9, 9:55 PM EDT | River Flood Warning | TBW | DeSoto | 8 days |
| Oct 10, 3:04 AM EDT | Special Weather Statement | TBW | Levy | 56 min |
| Oct 10, 4:06 AM EDT | Special Weather Statement | TBW | Levy | 54 min |
Nearby
River Flood Warnings in Florida, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.